Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 22, 2011, 7:12 PM CDT for Clarke County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 22, 2011, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Clarke County, AL
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS54 KMOB 230012 SVRMOB ALC025-230100- /O.NEW.KMOB.SV.W.0204.110823T0012Z-110823T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 712 PM CDT MON AUG 22 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 800 PM CDT * AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF GROVE HILL...OR 6 MILES NORTHEAST OF WHATLEY...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WHATLEY... GROVE HILL... && LAT...LON 3173 8755 3144 8765 3152 8788 3178 8768 TIME...MOT...LOC 0011Z 026DEG 13KT 3169 8764 $$
2 follow-up statements
347 WWUS54 KMOB 230033 RRA SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 733 PM CDT MON AUG 22 2011 ALC025-230100- /O.CON.KMOB.SV.W.0204.000000T0000Z-110823T0100Z/ CLARKE AL- 733 PM CDT MON AUG 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL CLARKE COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHATLEY...OR NEAR GROVE HILL...MOVING SOUTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGGSVILLE AND MANILA LAT...LON 3169 8773 3164 8759 3144 8765 3152 8788 TIME...MOT...LOC 0033Z 026DEG 13KT 3162 8768 $$
324 WWUS54 KMOB 230051 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 751 PM CDT MON AUG 22 2011 ALC025-230100- /O.EXP.KMOB.SV.W.0204.000000T0000Z-110823T0100Z/ CLARKE AL- 751 PM CDT MON AUG 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY WILL EXPIRE AT 800 PM CDT... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM. LAT...LON 3169 8773 3164 8759 3144 8765 3152 8788 TIME...MOT...LOC 0050Z 026DEG 13KT 3156 8771 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 6:30 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 22, 6:30 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT MON AUG 22 2011 .AVIATION...(00Z ISSUANCE)GENERALLY VFR CONDITIONS EXPECTED... OUTSIDE OF CURRENT TSRA ACTIVITY. DRIER AIR IS EXPECTED TO PUSH TOWARDS THE FA TUESDAY AFTERNOON...BUT AM EXPECTING ANOTHER ROUND OF TSRA TO FIRE TUESDAY AFTERNOON OVER MOST OF THE AREA TUESDAY AFTERNOON. /16 && .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...UPPER TROUGH DIGGING DEEPLY OVER THE EAST COAST IS ORIGINATING FROM A RATHER INTENSE CLOSED LOW OVER EASTERN QUEBEC. THE EFFECTS ARE MAINLY IN THE MID ATLANTIC AND NEW ENGLAND STATES BUT IT SUPPORTS A WEAK SURFACE BOUNDARY TO DRIFT INTO OUR REGION. RAOBS TODAY INDICATE WE COULD HAVE A FEW STORMS WITH STRONG WINDS TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN...LINGERING INTO EARLY THIS EVENING. ON TUESDAY THROUGH WEDNESDAY NIGHT THE COLD FRONT WILL DISSIPATE ON WEDNESDAY SO WILL MAINTAIN A MAINLY DIURNAL TREND OF AFTERNOON AND EVENING ISOLATED SHOWERS AND THUNDERSTORMS BOTH DAYS. SURFACE HIGH OVER THE PIEDMONT WILL RETREAT OVER WESTLANT AS A RIDGE NOSING INTO THE CAROLINAS. QUASISTATIONARY UPPER RIDGE ALIGNED OVER THE FOUR CORNERS REGION IN THE SOUTHWEST WILL REMAIN THERE AND FORM A SADDLE POINT OVER THE PIEDMONT AND ERODE THE WESTLANT RIDGE A LITTLE BIT. THIS WOULD APPEAR TO BE A GATE FOR HURRICANE IRENE TO PASS THROUGH OVER THE PIEDMONT...BUT THAT WEAKNESS WILL DRIFT EAST AS THE WESTERN PART OF THE EASTERN UPPER RIDGE ERODES AWAY. HOT AND VERY HUMID CONDITIONS WILL PERSIST AS HIGHS CONTINUE TO PUSH ABOUT 3 TO 7 DEGREES ABOVE NORMAL DESPITE THE ADVANCING COLD FRONT. 77/BD && .LONG TERM [THURSDAY THROUGH MONDAY]...NO CHANGES. HOT TEMPERATURES REMAIN WITH HIGHS IN THE MID 90S INLAND AREAS AND LOWER 90S ALONG THE COAST. HEAT INDICES WILL CONTINUE TO RANGE FROM 98 AND 105 DEGREES EACH AFTERNOON THROUGH THE REMAINDER OF THE WEEK. LOW TEMPERATURES EACH NIGHT WILL RANGE FROM 70 TO 75 DEGREES INLAND AREAS AND 76 TO 80 DEGREES ALONG THE COAST. ISOLATED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE EACH DAY. WE WILL ALSO CONTINUE TO MONITOR THE PROGRESS OF TROPICAL CYCLONE IRENE. THE LATEST OFFICIAL FORECAST HAS IRENE MAKING A TURN TOWARD THE NORTHWEST BY MIDWEEK...AND MOVING UP THE EASTERN FLORIDA COASTLINE THURSDAY NIGHT INTO FRIDAY. WE WILL CONTINUE TO MONITOR IRENE AND KEEP YOU UPDATED ON ANY CHANGES TO THE FORECAST TRACK. && .MARINE...HIGH PRESSURE CONTINUES TO WEAKEN OVER THE NORTHERN GULF OF MEXICO OVER THE NEXT SEVERAL DAYS AS WEAK TROF OF LOW PRESSURE BECOMES NEARLY STATIONARY NEAR THE COAST THROUGH LATE WEEK. LIGHT WEST TO NORTHWEST OVERNIGHT FLOW THROUGH WEDNESDAY...WITH LIGHT SOUTHWESTERLY FLOW IN THE AFTERNOON AND EARLY EVENING HOURS. BY THURSDAY AND INTO FRIDAY...HURRICANE IRENE IS EXPECTED TO BE MOVING UP THE EAST COAST OF FLORIDA...AND AS A RESULT A MODERATE WIND FLOW WILL BECOME MORE EASTERLY ON THURSDAY AND THEN MORE NORTHERLY ON FRIDAY. BY SATURDAY MODERATE WINDS OVER THE MARINE AREA WILL BECOME MORE WESTERLY IN THE WAKE OF IRENE AS THE CYCLONE CONTINUES MOVING NORTH ALONG THE US ATLANTIC COAST. 12/DS && .FIRE...A WEAK FRONT WILL STALL NEAR THE COAST LATE TONIGHT INTO TUESDAY. LIGHT WESTERLY WINDS AHEAD OF THE FRONT WILL BRING ELEVATED HUMIDITY THROUGH MONDAY. THE FRONT WILL BRING SOMEWHAT LOWER HUMIDITY TUESDAY. IT IS SUFFICIENTLY WEAK NOT TO DISRUPT THE SEABREEZE TOO MUCH...BUT JUST ENOUGH TO LIMIT RAIN COVERAGE TO ISOLATED THIS WEEK. MIXING HEIGHT WILL BE QUITE DEEP IN THE DAY...REACHING 9000 FEET IN PLACES. DISPERSION IN THE 60S EXCEPT IN THE 80S ALONG THE COAST...BUT WITH HUMIDITY IN THE 40S...THIS WILL NOT MEET FIRE WEATHER HEADLINE CRITERIA. BD/77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 96 75 96 / 30 05 10 10 PENSACOLA 75 94 77 93 / 30 10 05 10 DESTIN 79 93 79 91 / 30 20 05 20 EVERGREEN 71 96 70 94 / 30 05 10 05 WAYNESBORO 72 96 70 98 / 30 05 05 05 CAMDEN 71 97 69 96 / 20 05 10 05 CRESTVIEW 72 97 70 95 / 30 05 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 22, 5:00 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON AUG 22 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT BEFORE SCATTERED THUNDERSTORMS GET GOING...HEAT INDICES ARE FORECAST TO RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. FREQUENT LIGHTNING AND BRIEF STRONG WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE IN ANY STRONG STORMS THIS AFTERNOON. THE RISK FOR SEVERE STORMS IS LOW...BUT CAN STILL OCCUR ON AN ISOLATED BASIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES RANGING FROM 100 TO 105 DEGREES POSSIBLE EACH AFTERNOON. THE RISK OF SEVERE WEATHER REMAINS LOW THROUGH THE OUTLOOK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED TO BE REQUIRED THROUGH SUNDAY.
In the hours before
Special weather statement, Aug 22, 4:41 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT MON AUG 22 2011 FLZ004-006-222215- COASTAL OKALOOSA FL-SANTA ROSA FL- 441 PM CDT MON AUG 22 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 515 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF MILTON TO 10 MILES NORTHEAST OF NICEVILLE...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ROEVILLE... HOLLEY... EAST MILTON... SHALIMAR... OCEAN CITY... LAKE LORRAINE... FORT WALTON BEACH... CINCO BAYOU... NAVARRE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 29 AND 43. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. &&
Special weather statement, Aug 22, 4:55 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 455 PM CDT MON AUG 22 2011 ALZ056-059-222230- CONECUH AL-ESCAMBIA AL- 455 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CONECUH AND CENTRAL ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 530 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF EVERGREEN...OR NEAR I65 AND CR 6...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND CR 6... I65 AND AL 41... CASTLEBERRY... EAST BREWTON... BREWTON... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 76 AND 90. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Aug 22, 5:45 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT MON AUG 22 2011 ALZ053-055-059-062-222330- ESCAMBIA AL-MONROE AL-UPPER BALDWIN AL-CLARKE AL- 545 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ESCAMBIA... SOUTHWESTERN MONROE...SOUTHEASTERN CLARKE AND NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH 630 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF FRISCO CITY...OR 4 MILES NORTHEAST OF URIAH...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... URIAH... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Special weather statement, Aug 22, 5:53 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 553 PM CDT MON AUG 22 2011 FLZ002-004-222345- COASTAL ESCAMBIA FL-SANTA ROSA FL- 553 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 645 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF BAGDAD...OR NEAR DICKERSON CITY...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WOODLAWN BEACH... TIGER POINT... MIDWAY... GARCON POINT... DICKERSON CITY... AVALON... ORIOLE BEACH... GULF BREEZE... BAGDAD... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 16 AND 27. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Aug 22, 6:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 2 NE GREENVILLE 31.85N 86.60W
08/22/2011 M59.00 MPH BUTLER AL ASOS
GREENVILLE KPRN-ASOS MEASURED A 59 MPH WIND GUST.
0539 PM TSTM WND DMG GREENVILLE 31.83N 86.63W
08/22/2011 BUTLER AL LAW ENFORCEMENT
BUTLER COUNTY 911 REPORTED SEVERAL TREES AND POWERLINES
DOWN.
&&
KCSpecial weather statement, Aug 22, 6:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 613 PM CDT MON AUG 22 2011 ALZ062-064-230000- UPPER BALDWIN AL-LOWER BALDWIN AL- 613 PM CDT MON AUG 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 700 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF ROBERTSDALE...OR 11 MILES WEST OF CANTONMENT...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... STAPLETON... BAY MINETTE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 43 AND 62. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:25 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe, Wilcox | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.